Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 13, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jun 13, 2021, 2:09 PM EDT for Palm Beach County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 2:09 PM EDT (18:09 UTC)
Expired
Jun 13, 2021, 2:45 PM EDT
In force
36 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1266 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS82 KMFL 131809
SPSMFL

Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sun Jun 13 2021
 
FLZ067-068-168-131845-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
209 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 245 PM EDT...

* At 209 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Loxahatchee NWR, or
  7 miles south of Wellington, moving northeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake
  Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal
  Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park,
  Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2643 8028 2671 8031 2685 7999 2648 8003
TIME...MOT...LOC 1809Z 234DEG 24KT 2654 8023 

$$

HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:26 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 13, 1:26 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
126 PM EDT Sun Jun 13 2021

.AVIATION(18Z TAFS)...

Scattered showers and thunderstorms this afternoon mainly along the
east coast. TEMPOs for the east coast terminals for MVFR conditions
with storms that may move directly over the terminal. The sea breeze
has only moved through FLL and has been pinned for now along the
coast with KFLL the only terminal flipping to southeast winds,
otherwise southwesterly winds. Light southwesterly winds overnight
with showers and storms increasing across the area tomorrow
morning.

&&

.PREV DISCUSSION... (Issued 958 AM EDT Sun Jun 13 2021)

UPDATE...
Showers and storms that have been ongoing this morning have
generally been on the downward trend. A lingering shower into
Miami-Dade along an outflow boundary and some showers along the
west interior.

Another afternoon of showers and thunderstorms across South
Florida, mainly for the east coast today. Hi-res models this
morning continue to have a hard time of pinpointing the exact
location of the heaviest showers and storms. Regardless, some
areas will see heavy downpours while others may stay dry today.
The 12Z MFL sounding shows southwesterly winds throughout the
vertical column and a little stronger than yesterday. This will
keep the east coast seabreeze pinned closer to the coast.
Therefore, the best chance for heavy rainfall and strong storms
looks to be along the I-95 corridor and the coastal areas. This
could change if the sea breeze is able to push a little further
inland than expected.

Moisture from the Caribbean continues to be advected into the
area with PWAT levels of 1.7 inches. Diurnal heating with
temperatures into the low 90s will provide instability for storms
to develop this afternoon. DCAPE values are above 1000J/kg on
this mornings sounding and model soundings, which is a little
higher than yesterday. Given the environmental parameters the
main impacts will be heavy rainfall, leading to potential
localized flooding especially for coastal areas, lightning
strikes and downburst gusty wind potential.

PREV DISCUSSION... (Issued 734 AM EDT Sun Jun 13 2021)

AVIATION(12Z TAFS)...
Southwesterly winds across the area with mainly VFR conditions
outside of afternoon convection. Afternoon showers and
thunderstorms focusing along the east coast sea breeze, VCTS
included with TEMPOS likely to be added with future amendments
once location and timing confidence increase. Light SW winds
overnight with showers and storms a little earlier tomorrow in the
late morning hours.

PREV DISCUSSION... (Issued 253 AM EDT Sun Jun 13 2021)

SHORT TERM (Now through Monday)...

A very weak boundary across the Atlantic has developed generally
from extreme south Miami-Dade through roughly Grand Bahama. A few
showers and even a thunderstorm or two has developed through the
early morning hours near the boundary. This should fizzle through
the morning and into the afternoon hours, though an isolated shower
or thunderstorm will remain possible areawide as the column remains
quite moist (13/00z RAOB showed around 2" pwat) so any lift may be
just enough to generate something.

The better lift or "generator of convection" comes later this
morning and this afternoon as both a Gulf breeze and Atlantic sea
breeze develop along their respective coastlines. With weak somewhat
unidirectional flow from 0-6km, expect the gulf breeze to surge
inland at a decent clip limiting the Naples metro's rain chances
just a bit. However, the southwest flow does signal a better chances
across the interior and Atlantic metro(s) today. Forecast soundings
across the Atlantic continue to indicate around ~2" pwats with a
very weak deep layer flow, meaning slow storm motion will be a
concern along the Atlantic (and perhaps localized flooding).
Further, H5 temperatures are still rather cool (between 7-9 degrees
C) as a mid level trough remains over much of the state. Forecast
instability values range from modest to moderate and DCAPE values
are in some cases approaching 850-1000 J/KG. There certainly could
be a few strong damaging wind gusts as the stronger, more robust
updrafts collapse.

Monday looks to be the rainiest day between the two. A tropical
airmass will begin to advect into the region from the western
Caribbean along with plenty of lift from a mid/upper level
vort/shear axis settling southward over much of the state in unison
with the upper trough remaining locked across the state. With such a
higher concentration of moisture and continued lackluster storm
motion, more localized flooding Monday can be expected for both
metro areas. The good news is with the increase in cloud cover and
rain chances, temperatures will be a bit lower on Monday than today
as much of the region today should approach (if not exceed) the 90
degree mark.

LONG TERM (Monday Night through Saturday)...

The unsettled weather pattern will continue into the middle
portion of the week as the mid to upper level trough continues to
amplify over the region. This will allow for the south to
southwesterly wind flow to continue to bring plenty of deep layer
tropical moisture into the region. The PWAT values through the
middle of the week are forecasted to remain between 1.8 and 2
inches. This will allow for scattered to numerous showers and
thunderstorms to develop along the east and west coast sea breezes
as they move inland. With the south southwesterly flow in place,
the greatest chances of showers and thunderstorms will be over the
interior and east coast metro areas during the afternoon and
evening hours, and then over the Gulf and Atlantic waters during
the overnight and early morning hours. With the mid level trough
in place, the cooler temperatures aloft will also remain as
forecasted 500 mb temperatures remain between -7 and -9C. This
combined with rather modest lapse rates will provide the
opportunity for some of the storms to become strong containing
gusty winds and heavy downpours.

By the end of the week, the amount of uncertainty in the forecast
remains on the high side. The National Hurricane Center is
currently watching an area of disturbed weather over the Bay of
Campeche. This area of disturbed weather looks to slowly move over
the Gulf of Mexico well to the west of the region as a mid level
ridge of high pressure builds back into the Bahamas and then over
the Florida Straits by the end of the week. At the same time, a
Saharan Dust Layer (SAL) is forecasted to move into the region by
the end of the week. This SAL could help in drying things out over
the mid levels which would help to reduce shower and
thunderstorms coverage. The uncertainty comes into play as to how
far north this SAL layer moves in as well as how far to the west
the area of disturbed weather in the Gulf moves as the latest
model guidance remains in disagreement in these features. The
forecast for the end of the week currently represents a blend of
models with a chance of showers and thunderstorms each afternoon
and evening as the sea breezes develops. This will continue to be
monitored as the week progresses.

MARINE...

A generally benign southwesterly flow is expected across the coastal
waters of south Florida through the period. Can't rule out
intermittent cautionary headlines from time to time as pressure
gradient may tighten with lower pressures in the southwest Gulf of
Mexico and higher pressure over the western Atlantic. Outside of
this, the only other concern would be daily convection chances,
which may have impacts such as cloud-to-water lightning, heavy
rainfall, gusty winds, and locally rougher seas near or around
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  77  90 /  40  60  40  60
West Kendall     75  89  76  90 /  50  60  50  60
Opa-Locka        75  90  78  90 /  40  60  40  60
Homestead        75  88  76  88 /  50  60  50  60
Fort Lauderdale  77  90  77  89 /  40  60  40  60
N Ft Lauderdale  77  88  77  89 /  40  60  40  60
Pembroke Pines   75  89  77  90 /  40  60  40  60
West Palm Beach  75  90  75  90 /  30  60  40  60
Boca Raton       76  91  77  89 /  40  60  40  60
Naples           77  88  77  88 /  40  60  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Monday and Marine...Frye
Monday Night through Saturday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 13, 9:43 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
943 AM EDT Sun Jun 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
943 AM EDT Sun Jun 13 2021

...Isolated Strong Storm Possible...
...Localized Flooding Possible Along The Atlantic Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
expected today and tonight. A strong storm or two will be possible
with gusty winds, heavy rainfall, and frequent lightning being the
primary threat.

Flooding: Heavy rainfall from thunderstorms may lead to localized
flooding over the east coast metro.

Waterspouts: A slight chance of waterspouts with showers and
thunderstorms over local South Florida waters.

Wind: A downburst from a strong thunderstorm may be capable of
producing winds in excess of 45mph.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered to numerous showers and thunderstorms are possible into
midweek, especially over the interior and east coast metro areas.
The primary impacts from the thunderstorms will be lightning strikes,
gusty winds, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 13, 1:03 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Miami FL
103 PM EDT Sun Jun 13 2021

FLZ073-074-173-131745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
103 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
145 PM EDT...

* At 103 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Leisure City, or over
  Homestead, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Homestead, Coral Gables, Key Biscayne, South Miami, Homestead Miami
  Speedway, Black Point, Kendall, The Redland, Pinecrest, Florida
  City, Homestead Base, Naranja, Richmond West, Richmond Heights,
  Country Walk, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami and
  Goulds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2548 8011 2542 8046 2561 8050 2565 8043
      2573 8020 2553 8009
TIME...MOT...LOC 1703Z 243DEG 15KT 2549 8042

HVN
Special weather statement, Jun 13, 1:32 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
132 PM EDT Sun Jun 13 2021

FLZ067-068-071-072-172-131815-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
132 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 215 PM EDT...

* At 132 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles southwest of Loxahatchee
  NWR, or 12 miles northwest of Coral Springs, moving northeast at 10
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Deerfield Beach, Tamarac, Wellington,
  Margate, Coconut Creek, North Lauderdale, Parkland, Loxahatchee
  NWR, Mission Bay, Boca Pointe, Hamptons At Boca Raton, Whisper
  Walk, Godfrey Road, East Toll Gate On Alligator Alley, Intersection
  I-75 And U.S. 27, Boca Del Mar, Hillsboro Pines and Hillsboro
  Ranches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8048 2649 8060 2667 8027 2624 8012
TIME...MOT...LOC 1732Z 241DEG 10KT 2636 8044

HVN
Special weather statement, Jun 13, 2:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sun Jun 13 2021

FLZ067-068-168-131845-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
209 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 245 PM EDT...

* At 209 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Loxahatchee NWR, or
  7 miles south of Wellington, moving northeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake
  Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal
  Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park,
  Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2643 8028 2671 8031 2685 7999 2648 8003
TIME...MOT...LOC 1809Z 234DEG 24KT 2654 8023

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 12, 8:15 PM EDTSpecial Marine WarningMFL30 min
Jun 13, 1:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 13, 1:32 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 13, 2:46 PM EDTSpecial Marine WarningMFL29 min
Jun 13, 5:50 PM EDTSpecial Weather StatementMFLBroward40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.